Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 20, 2018, 1:11 PM CST for McCulloch County, San Saba County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2018, 1:11 PM CST (19:11 UTC)
- Expired
- Feb 20, 2018, 1:45 PM CST
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 1:15 PM CST | HAIL 0.75 | 3 N Brady, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
769
WUUS54 KSJT 201911
SVRSJT
TXC307-411-201945-
/O.NEW.KSJT.SV.W.0002.180220T1911Z-180220T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
111 PM CST TUE FEB 20 2018
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern McCulloch County in west central Texas...
Northwestern San Saba County in west central Texas...
* Until 145 PM CST
* At 110 PM CST, a severe thunderstorm was located near Brady, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Rochelle around 120 PM CST.
Placid around 130 PM CST.
Mercury around 140 PM CST.
Elm Grove around 145 PM CST.
Other locations impacted by this severe thunderstorm include Milburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3107 9930 3115 9948 3144 9935 3142 9934
3141 9931 3148 9924 3146 9918 3147 9914
3147 9911 3145 9910 3147 9907 3144 9896
TIME...MOT...LOC 1910Z 209DEG 30KT 3120 9934
HAIL...1.00IN
WIND...60MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 12:01 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 20, 12:01 PM CST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1201 PM CST Tue Feb 20 2018 .AVIATION... /18Z TAFS/ MVFR ceilings will continue across the southern terminals through mid afternoon before lifting to VFR. Scattered showers and thunderstorms will also affect the KJCT and KBBD terminals through early afternoon and have added thunder through 21Z. The strong cold front mentioned earlier is now expected to move across the area much sooner than previously thought. FROPA is now expected at KABI by 21Z this afternoon, around 01Z at KSJT and between 03Z and 05Z far southern terminals. MVFR ceilings will develop behind the front this evening, with ceilings lowering to IFR across the far souther terminals after 09Z. Also expect gusty north winds behind the front through Wednesday morning. Showers and a few thunderstorms will affect the southern terminals Wednesday morning, with freezing rain now expected at KABI after 15Z. && .PREV DISCUSSION... /issued 1034 AM CST Tue Feb 20 2018/ UPDATE... A strong cold front continues to speed southward across the southern panhandle. Decided to bring the cold front into the Big Country sooner than the previous forecast. The cold front should be approaching the Abilene area by the early evening. Temperatures will drop rapidly behind the front with a sudden wind shift to the north- northeast. Winds will occasionally gust up to 25 mph. A freezing rain event with the potential for widespread icing across the Big Country and along the interstate 20 corridor is looking more likely. Models have trended colder and wetter, with the latest runs showing a 0.25" swath across the Big Country. The window for freezing rain will start around 9am and continue through the morning and into the afternoon. With the above normal temperatures these past few days, ground temperatures should be warm enough to melt any ice that falls. Exposed road surfaces, bridges and overpasses could see a light glaze of ice. The main concern will be the refreezing overnight has low temperatures fall into the mid to upper 20s. Current ice totals look to be around 0.01 to 0.05". PREV DISCUSSION... /issued 501 AM CST Tue Feb 20 2018/ AVIATION... /12Z TAFS/ Scattered showers will be possible at all sites this morning, with mainly dry conditions expected this afternoon. MVFR ceilings at the southern 3 sites will become VFR this afternoon. A return of MVFR ceilings is expected at mainly the southern 3 sites, late this evening or early Wednesday morning. A strong cold front will move through the area tonight, resulting in gusty northeast winds. Isolated to scattered showers and thunderstorms will be possible behind the front, but confidence remains too low to include in the current TAF package. PREV DISCUSSION... /issued 416 AM CST Tue Feb 20 2018/ SHORT TERM... (Today and Tonight) Another Cold Front and Possible Rain... As another cold front approaches and moves into West Central Texas, beginning this afternoon, rain chances will continue for much of West Central Texas today and tonight. The flow aloft will remain from the southwest. Minor disturbances in the southwest flow aloft will provide some upper dynamics. The best rain chances will remain across our southeastern counties, where moisture will be best. Some thunderstorms are possible; however, the primary precipitation mode will be showers. If thunderstorms do develop, the potential for severe weather is low, with The Storm Prediction Center (SPC) Day 1 Outlook indicating only general thunderstorms for our area today and tonight. The front will bring gusty winds from the north, along with much colder air. However, the main cold air surge will not arrive until tonight and into Wednesday. LONG TERM... (Wednesday through Saturday) Rain Potential Continues... Another cold front will continue to move south, across West Central Texas, on Wednesday. By noon, all of West Central Texas will have gusty winds from the north. The potential for rain will continue through Saturday, as an upper trough to the west slowly moves into the Central Plains. Some areas Wednesday night may have light freezing rain, mainly across the Big Country. Otherwise, expect mainly showers, with possibly a few thunderstorms. Again, the threat of severe thunderstorms looks low, as indicated by Day 2 and Day 3 outlooks, from SPC. Temperatures will initially be cooler than seasonal normals; but, for Friday and Saturday, highs will again be in the 60s. (Saturday night through Monday) Dry and Unseasonably Warm... As the upper trough finally moves into and east of the Central Plains, dry conditions and temperatures above seasonal normals will return to West Central Texas. Another weak cold front on Saturday won't have much impact on temperatures. Highs for Sunday and Monday in the 60s, look likely. && .PRELIMINARY POINT TEMPS/POPS... Abilene 27 33 30 45 / 30 70 20 60 San Angelo 32 36 30 51 / 40 70 20 60 Junction 38 46 35 50 / 60 70 20 60 Brownwood 30 38 31 46 / 50 80 30 60 Sweetwater 26 31 28 46 / 20 60 20 50 Ozona 34 44 31 51 / 50 60 20 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Feb 20, 4:35 AM CST, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 435 AM CST Tue Feb 20 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 435 AM CST Tue Feb 20 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Locally heavy rainfall will be possible at times across mainly southeastern portions of West Central Texas tonight. This may result in a threat for localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Locally heavy rainfall will be possible at times across mainly southeastern portions of the West Central Texas Wednesday through Friday. This may result in a threat for localized flooding. Otherwise, the threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Feb 20, 10:06 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1006 AM CST TUE FEB 20 2018
TXZ098-113-201630-
Haskell TX-Jones TX-
1006 AM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTHEASTERN
JONES COUNTIES UNTIL 1030 AM CST...
At 1003 AM CST, Doppler radar was tracking a strong thunderstorm near
Stamford, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Haskell, Stamford, Paint Creek and Lake Stamford Marina around
1030 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 9946 3299 9947 3287 9994 3307 9999
3328 9959
TIME...MOT...LOC 1603Z 244DEG 18KT 3301 9983
POSpecial weather statement, Feb 20, 10:34 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1034 AM CST TUE FEB 20 2018
TXZ098-099-201700-
Haskell TX-Throckmorton TX-
1034 AM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL AND WESTERN
THROCKMORTON COUNTIES UNTIL 1100 AM CST...
At 1032 AM CST, Doppler radar was tracking a strong thunderstorm over
Paint Creek, or 8 miles south of Haskell, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Lake Stamford Marina around 1045 AM CST.
Irby around 1100 AM CST.
Other locations impacted by this storm include The Intersection Of
US-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3308 9925 3295 9971 3296 9973 3297 9973
3304 9976 3314 9972 3340 9953 3340 9925
TIME...MOT...LOC 1632Z 248DEG 22KT 3304 9971
POSpecial weather statement, Feb 20, 11:24 AM CST, 1 hour 47 minutes before
Special Weather Statement National Weather Service San Angelo TX 1124 AM CST TUE FEB 20 2018 TXZ098-099-114-201745- Haskell TX-Throckmorton TX-Shackelford TX- 1124 AM CST TUE FEB 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES UNTIL 1145 AM CST... At 1122 AM CST, Doppler radar was tracking a strong thunderstorm near Lake Stamford Marina, or 14 miles southeast of Haskell, moving northeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Irby around 1135 AM CST. Other locations impacted by this storm include the intersection Of US-183 And US-283 and the intersection of US-380 and Highway 222. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3309 9915 3289 9954 3300 9965 3335 9949 TIME...MOT...LOC 1722Z 219DEG 31KT 3306 9951 PO
Local storm report, Feb 20, 11:27 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
1127 AM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG BROWNWOOD 31.71N 98.99W
02/20/2018 BROWN TX LAW ENFORCEMENT
THE BROWNWOOD POLICE DEPARTMENT REPORTED BUSINESSES
WITH BROKEN OUT WINDOWS... AND ROOF DAMAGE TO A FEW
SHEDS.
&&
EVENT NUMBER SJT1800003
19Special weather statement, Feb 20, 12:06 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1206 PM CST TUE FEB 20 2018
TXZ066-073-139-201830-
Runnels TX-Coleman TX-Concho TX-
1206 PM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUNNELS COUNTY UNTIL
1230 PM CST...
At 1204 PM CST, Doppler radar was tracking a strong thunderstorm near
Ballinger, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Ballinger around 1215 PM CST.
Hatchel around 1225 PM CST.
Benoit around 1230 PM CST.
Other locations impacted by this storm include Ballinger Lake.
LAT...LON 3178 9963 3151 10007 3156 10011 3158 10011
3158 10013 3163 10017 3195 9988
TIME...MOT...LOC 1804Z 233DEG 18KT 3170 9998
POSpecial weather statement, Feb 20, 12:30 PM CST, 41 minutes before
Special Weather Statement National Weather Service San Angelo TX 1230 PM CST TUE FEB 20 2018 TXZ066-127-128-139-201900- Runnels TX-Callahan TX-Coleman TX-Taylor TX- 1230 PM CST TUE FEB 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN... NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 100 PM CST... At 1228 PM CST, Doppler radar was tracking a strong thunderstorm near Crews, or 13 miles east of Winters, moving northeast at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Novice around 1240 PM CST. Oplin around 1255 PM CST. Other locations impacted by this storm include Goldsboro, Winters Little Elm Lake, Lake Coleman and US-283 Near The Coleman- Callahan County Line. LAT...LON 3184 9973 3195 9989 3225 9960 3212 9934 TIME...MOT...LOC 1828Z 223DEG 32KT 3196 9973 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:25 PM CST | Special Weather Statement | SJT | Kimble | 50 min |
| Feb 19, 11:58 PM CST | Special Weather Statement | SJT | Concho | 47 min |
| Feb 20, 12:15 AM CST | Special Weather Statement | SJT | Kimble, Menard | 45 min |
| Feb 20, 12:57 AM CST | Special Weather Statement | SJT | McCulloch, San Saba | 48 min |
| Feb 20, 1:27 AM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, Mason, San Saba | 63 min |
| Feb 20, 6:39 AM CST | Special Weather Statement | SJT | Brown | 51 min |
| Feb 20, 7:31 AM CST | Special Weather Statement | SJT | Brown | 44 min |
| Feb 20, 10:06 AM CST | Special Weather Statement | SJT | Haskell | 24 min |
| Feb 20, 10:34 AM CST | Special Weather Statement | SJT | Haskell | 26 min |
| Feb 20, 11:24 AM CST | Special Weather Statement | SJT | Throckmorton | 21 min |
| Feb 20, 12:06 PM CST | Special Weather Statement | SJT | Runnels | 24 min |
| Feb 20, 12:30 PM CST | Special Weather Statement | SJT | Coleman | 30 min |
| Feb 20, 1:46 PM CST | Special Weather Statement | SJT | Brown | 29 min |
| Feb 20, 2:53 PM CST | Winter Weather Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 24 hr |
| Feb 20, 3:23 PM CST | Special Weather Statement | SJT | Brown | 37 min |
| Feb 20, 4:01 PM CST | Special Weather Statement | SJT | Brown | 14 min |
| Feb 20, 4:23 PM CST | Special Weather Statement | SJT | Coleman | 52 min |
| Feb 20, 5:20 PM CST | Special Weather Statement | SJT | Brown | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.